# SDR 2016FA0000383

- Difficulty date: August 22, 2016
- Submitted: August 22, 2016
- Operation: General aviation
- Aircraft: N4550V
- Make and model: Beech 35BEECH
- Aircraft serial: D1378
- Aircraft time: 5,477 hours
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bearing
- Part number: HM5S
- Condition: Failed
- Location: Nlg Door Rod End
- Part time: 5,477 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER TAKE OFF, THE LANDING GEAR WAS RETRACTED & THE PILOT HEARD A LOUD POP.  PILOT DETERMINED THE NOSE GEAR WAS NOT ETRACTED.  CONTINUED FLIGHT TO THE DESTINATION.  AFTER LOWERING THE MLG, THE NLG WAS NOT EXTENDED.  DURING LANDING, THE NOSE LOWERED AND CONTINUED TO LOWER UNTIL THE PROPELLER STRUCK THE PAVEMENT.   INSPECTECTED THE  NOSE GEAR AND FOUND THE DOORS JAMMED CLOSED,  AFTER OPENING THE NOSE GEAR DOORS THE NOSE GEAR SWUNG FREE.  EXAMINATION FOUND THAT THE ROD END CONNECTING THE RETRACT/EXTEND ROD HAD FAILED.  THIS ALLOWED THE NOSE GEAR TO SWING FREELY. THE NOSE GEAR WAS NOT ABLE TO BE LOCKED IN THE DOWN POSITION.
